Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 20, 2021, 10:45 PM EDT for Schley County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 10:45 PM EDT (02:45 UTC)
- Expired
- Sep 20, 2021, 11:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Schley County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WWUS82 KFFC 210245
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Mon Sep 20 2021
GAZ092-093-104-210315-
Macon GA-Schley GA-Sumter GA-
1045 PM EDT Mon Sep 20 2021
...A heavy shower will impact portions of southwestern Macon, Schley
and northern Sumter Counties through 1115 PM EDT...
At 1044 PM EDT, a heavy shower was over New Era, or near Americus,
moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Americus, Ellaville, Andersonville, Andersonville National Historic,
Clearview, Methvins, Bumphead, New Era, La Crosse, Pennington and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3219 8442 3220 8443 3223 8443 3223 8441
3226 8441 3230 8435 3230 8423 3227 8411
3219 8402 3218 8403 3215 8403 3208 8406
3204 8426
TIME...MOT...LOC 0244Z 256DEG 8KT 3213 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 20, 10:37 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 20, 10:37 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1037 PM EDT Mon Sep 20 2021 .UPDATE... While shower coverage has diminished, lingering isolated to scattered showers can be expected through the morning hours. No changes were made to the extent or timing of the ongoing Flash Flood Watch, which remains in effect through 8 AM tomorrow. With that said, the flash flood threat should lessen overnight as the more widespread heavy rainfall has come to an end. Given the moist tropical airmass in place, however, any heavier convective shower could still lead to localized heavier rainfall totals, even outside the Watch area. RW && .PREV DISCUSSION... /Issued 758 PM EDT Mon Sep 20 2021/ ..00z Aviation Forecast Discussion... PREV DISCUSSION... /Issued 327 PM EDT Mon Sep 20 2021/ SHORT TERM /Tonight through Tuesday Night/... Well...it's raining out there. This trend will likely continue for the remainder of the short term. The main concerns will be the potential for flash flooding across central and northern Georgia. Current QPF totals range from 1 to 2.5 inches but hi-res models are indicating that higher totals are possible especially along the up- slopes of the GA mountains. A Flash Flood Watch is in effect for Western and Northern Georgia until tomorrow morning. This afternoon could see a few thunderstorms across the area, especially over any areas that get some sun to provide daytime heating. Instability today across north and central GA is forecast go increase to between 500-1000 J/kg. We aren't expecting any severe weather but a few storms could contain gusty winds and frequent lightning. Winds could be gusty at times, especially across areas of higher elevation. Winds will be around 10 to 15 mph across the northern GA mountains with the occasional gust to 20 mph. This trend will likely be limited to the far north as winds in the metro and south will be limited to the occasional gust of 15 mph with higher gusts possible in any thunderstorm that pops up. Hang in there. Drier days are ahead. Vaughn LONG TERM /Wednesday through Monday/... The highlight of the long term remains the evolving and deepening upper-level trough progged to sweep across the Midwest before ejecting to the northeast. By Wednesday morning, the aforementioned trough has transitioned or begun to transition into a cutoff low. An attendant vertically stacked frontal boundary is forecast to move across the southeast and through the CWA from the west. There is slight disagreement in regard to timing, with the GFS showing sufficient erosion of moisture in the column beginning early Wednesday afternoon, and the Euro following suit Wednesday evening. Dynamically, this frontal passage is not conducive to a widespread severe concern. The cloud cover at the start of the week has damped our instability (maximum MUCAPE hovers around 1000-1500 J/kg), and only marginal low-level shear is present. An isolated strong to severe storm is possible, with locally very heavy rainfall being the main hazard, as PWATs ahead of the front remain quite tropical (PWATs of 1.75-2"). Regardless of slight quirks in timing, the movement of the front through the area will efface the tropical airmass that has remained in place over the past several days by early Thursday, leaving behind a much drier airmass characterized by PWATs as low as 0.5- 0.75". Ridging begins to build in aloft around the same time, helping to hold this continental airmass in place through the weekend. At the tail end of the extended, a secondary upper-level trough advects across the northern Plains into the Midwest, potentially placing the northern portion of the CWA in range of fringe effects from its associated frontal boundary. Under the influence of the high pressure aloft, temperatures will begin to moderate back to seasonable values. Mornings will feel like fall following the frontal passage: overnight lows in the upper 40s aren't out of the question for far northeastern Georgia through the rest of the week, with the rest of the CWA solidly in the low to mid 50s. Highs in the upper 70s to low 80s are expected for the next several days, and with low rain chances, afternoons should be quite pleasant. 96/King AVIATION... 00Z Update... IFR cigs are expected to remain predominant at ATL/AHN area sites this evening with further degradation to LIFR more likely by 04-06z. Low cigs are also more likely to build into CSG/MCN by this time as well. Vsby reductions into IFR are also likely at times through Tuesday morning. Sct shra coverage this evening is expected to diminish in coverage somewhat through the overnight, though sct shra expected again by Tuesday afternoon. Winds will remain easterly, diminishing from 6-12kts this evening to 3-6 kts on Tuesday. //ATL Confidence...00Z Update... High on wind. Medium confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 68 76 66 80 / 80 60 60 70 Atlanta 69 81 68 78 / 70 50 50 70 Blairsville 64 75 64 72 / 80 60 60 80 Cartersville 68 80 66 75 / 60 50 50 60 Columbus 71 84 70 81 / 50 50 40 70 Gainesville 66 76 66 75 / 80 60 60 70 Macon 71 82 68 83 / 70 50 50 80 Rome 67 82 66 76 / 60 60 60 60 Peachtree City 69 82 67 78 / 60 50 50 70 Vidalia 71 83 71 85 / 60 60 50 80 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT Tuesday for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...RW LONG TERM....96 AVIATION...RW
Hazardous weather outlook, Sep 20, 4:55 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 455 PM EDT Mon Sep 20 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-212100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 455 PM EDT Mon Sep 20 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Numerous showers and isolated thunderstorms are expected across north and central Georgia this afternoon and tonight. Rainfall totals of 1 to 2 inches are forecast across the area. However, locally higher amounts are possible with any stronger storms that develop, which could cause localized flash flooding concerns, especially in low-lying and flood prone areas. A Flash Flood Watch is in effect for portions of west and northwest Georgia through Tuesday morning. Gusty winds and lightning will also be possible in any thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are forecast across the area from Tuesday through Wednesday. Some of these storms could produce locally heavy rain, gusty winds, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Sep 20, 6:30 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 2 SSE ALLENTOWN 32.56N 83.20W
09/20/2021 LAURENS GA EMERGENCY MNGR
WATER WAS REPORTED OVER THE ROADWAY ON I-16 NEAR THE
BLECKLEY AND LAURENS COUNTY LINE.
&&
EVENT NUMBER FFC2100604
LREAVESLocal storm report, Sep 20, 6:40 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD 1 S EASTMAN 32.18N 83.18W
09/20/2021 DODGE GA SOCIAL MEDIA
FLOODING WAS REPORTED IN THE EASTMAN WALMART PARKING
LOT.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER FFC2100602
LREAVESLocal storm report, Sep 20, 6:42 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM FLASH FLOOD HARTFORD 32.29N 83.45W
09/20/2021 PULASKI GA EMERGENCY MNGR
WATER WAS REPORTED OVER THE ROADWAY ON COCHRAN HIGHWAY
NEAR HAWKINSVILLE.
&&
CORRECTED EVENT TIME
EVENT NUMBER FFC2100603
LREAVESLocal storm report, Sep 20, 6:43 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
643 PM EDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 SSE ALLENTOWN 32.56N 83.20W
09/20/2021 LAURENS GA EMERGENCY MNGR
WATER WAS REPORTED OVER THE ROADWAY ON I-16 NEAR THE
BLECKLEY AND LAURENS COUNTY LINE.
&&
CORRECTED EVENT TIME
EVENT NUMBER FFC2100604
LREAVESLocal storm report, Sep 20, 6:44 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD DUBLIN 32.54N 82.91W
09/20/2021 LAURENS GA EMERGENCY MNGR
WATER WAS REPORTED OVER THE ROADWAY ON HIGHWAY 441 NEAR
TELFAIR STREET.
&&
EVENT NUMBER FFC2100605
LREAVESSpecial weather statement, Sep 20, 10:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1045 PM EDT Mon Sep 20 2021
GAZ092-093-104-210315-
Macon GA-Schley GA-Sumter GA-
1045 PM EDT Mon Sep 20 2021
...A heavy shower will impact portions of southwestern Macon, Schley
and northern Sumter Counties through 1115 PM EDT...
At 1044 PM EDT, a heavy shower was over New Era, or near Americus,
moving east at 10 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Americus, Ellaville, Andersonville, Andersonville National Historic,
Clearview, Methvins, Bumphead, New Era, La Crosse, Pennington and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3219 8442 3220 8443 3223 8443 3223 8441
3226 8441 3230 8435 3230 8423 3227 8411
3219 8402 3218 8403 3215 8403 3208 8406
3204 8426
TIME...MOT...LOC 0244Z 256DEG 8KT 3213 8418
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:24 PM EDT | Flash Flood Warning | FFC | Baldwin, Washington, Wilkinson | 2 hr |
| Sep 20, 8:36 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Sep 21, 5:58 AM EDT | River Flood Warning | FFC | Chattooga | 11 hr |
| Sep 21, 6:09 PM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Putnam | 36 min |
| Sep 21, 7:10 PM EDT | Special Weather Statement | FFC | Houston, Twiggs | 35 min |
| Sep 21, 7:46 PM EDT | Special Weather Statement | FFC | Houston | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.